Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 40, NWS Corpus Christi, TX

October 27, 2005Jim Wells County, Texas

NWS Corpus Christi, TX issued this tornado warning at Oct 27, 2005, 7:13 PM CDT for Jim Wells County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2005, 7:13 PM CDT (00:13 UTC)
Expired
Oct 27, 2005, 7:30 PM CDT
In force
17 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 78 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 280013
TORCRP
TXC249-280030-
/O.NEW.KCRP.TO.W.0040.051028T0013Z-051028T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 PM CDT THU OCT 27 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN JIM WELLS COUNTY IN SOUTH TEXAS

* UNTIL 730 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PREMONT...
  OR ABOUT 7 MILES NORTHEAST OF FALFURRIAS...MOVING SOUTHEAST AT 30
  MPH.

THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGE ACROSS DUVAL 
COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. 
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO 
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE 
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE 
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM 
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2730 9819 2735 9823 2740 9810 2740 9809
      2741 9808 2741 9807 2727 9807 2727 9818

$$

JR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 27, 2:24 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Oct 27, 2:24 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
224 PM CDT THU OCT 27 2005

.SHORT TERM...INTERESTING SFC PATTERN THIS AFTN WITH FRONTAL
BOUNDARY STRETCHED FROM JUST NORTH OF COT TO NIR TO PKV. THIS
BOUNDARY HAS BEEN LIFTING NORTH IN RESPONSE TO APPROACHING UPPER
S/W WHICH IS NOW LOCATED OVER CENTRAL TX. INCREASING ASCENT AHEAD
OF THIS FEATURE AND EXCELLENT MOISTURE CONVERGENCE ACROSS THE AREA
ALONG WITH AFTN HEATING HAS RESULTED IN SCATTERED SHOWERS AND
THUNDERSTORMS. COLD MID LEVEL TEMPS AND MODERATE SHEAR WILL HELP
MAINTAIN SOME STRONG STORMS WITH HAIL AND WIND GUSTS BEING THE
PRIMARY THREAT THROUGH THE REMAINDER OF THE AFTN. UPPER LOW WILL
MOVE TO THE EAST OF THE AREA LATER THIS EVENING...WITH HIGH
PRESSURE AND DRIER MOVING IN FROM THE NORTHEAST AND POPS TAPERING
OFF FROM NORTHEAST TO SOUTHWEST. WILL HAVE MENTION OF SCATTERED
SHOWERS/TSTMS IN THROUGH THE EVENING...THEN LOWER TO SLIGHT CHANCE
OUT WEST WITH THE PASSAGE OF THE UPPER LOW. STRONG PRESSURE
GRADIENT WILL KEEP WINDS UP THROUGH THE REMAINDER OF THE EVENING.
WILL KEEP THE FORECAST DRY FOR FRIDAY AND FRIDAY NIGHT.

&&

.MARINE...WILL HAVE SCA CONDS OVER ALL BUT THE NORTHERN BAYS FOR
THIS EVENING THROUGH TONIGHT. TIGHT PRESSURE GRADIENT HAS LED TO
WINDS IN THE 20 TO 25 KNOT RANGE. WINDS WILL BEGIN TO RELAX LATER
FRIDAY MORNING.

&&

.LONG-TERM (SATURDAY THROUGH THURSDAY)...FAIR WEATHER WILL BE ON TAP
FOR THE WEEKEND AS WEAK DEEP LAYER RIDGING WILL TAKE PLACE OVER
SOUTH TX.  LOW-LEVEL RIDGE AXIS WILL SLIDE EASTWARD SUNDAY ALLOWING
FOR BOUNDARY LAYER WINDS TO BECOME MORE SOUTHEASTERLY.  THIS WILL
ADVECT GULF MOISTURE INTO THE REGION SUNDAY...AS IS EVIDENT BY
INCREASING PWAT VALUES.  MODEL GUIDANCE ARE IN GOOD AGREEMENT WITH
AN UPPER TROUGH DIGGING INTO WEST TEXAS BY MIDDAY MONDAY.  A COLD
FRONT ASSOCIATED WITH THE UPPER TROUGH IS PROGGED TO MOVE THROUGH
THE AREA MONDAY NIGHT/EARLY TUESDAY MORNING.  WITH THE
AFOREMENTIONED DEEP MOISTURE...APPROACHING FRONT...AND UPPER LEVEL
SUPPORT...BELIEVE HIGH END CHANCE POPS ARE WARRANTED FOR THE EAST
CWFA...WHERE THE DEEPEST MOISTURE IS PROGGED TO BE LOCATED...AND
TRENDED TO LOW END CHANCE POPS OVER THE RIO GRANDE PLAINS DURING THE
SAME TIME FRAME.  WENT NEAR GUIDANCE IN REGARDS TO TEMPS BEHIND THE
FRONT.  H85 TEMPS COOL ONLY BY 2C AND THICKNESS VALUES SLIGHTLY
DECREASE TUESDAY.  DRIER AIR WILL ALSO FILTER IN BEHIND THE FRONT
ALLOWING FOR MAXIMUM ISOLATION.  H5 RIDGE WILL BUILD IN FROM MEXICO
AND ALLOW FOR A MORE ZONAL PATTERN TO SET UP WEDNESDAY.  LOW LEVEL
MOISTURE WILL BE ON THE INCREASE ONCE AGAIN THURSDAY AS WINDS ARE
PROGGED TO BECOME SOUTHEASTERLY IN RESPONSE TO A DEEPENING LOW
PRESSURE CENTER TREKKING ACROSS THE NORTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    61  79  59  80  65  /  30  10   0   0  10
VICTORIA          52  77  53  78  58  /  20  10   0   0  10
LAREDO            62  77  61  82  67  /  30  10  10   0  10
ALICE             59  79  57  80  61  /  30  10   0   0  10
ROCKPORT          61  77  61  78  66  /  20  10   0   0  10
COTULLA           57  75  58  80  62  /  30  10  10   0  10
KINGSVILLE        60  79  58  80  63  /  30  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM FRIDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS.

&&

JD/91...SHORT-TERM
TM/95...LONG-TERM
Hazardous weather outlook, Oct 27, 12:24 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT THU OCT 27 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1224 PM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGH THE AFTERNOON ACROSS THE RIO GRANDE PLAINS AND COASTAL
BEND. SOME OF THESE STORMS MAY BRIEFLY BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS OUT TO 60 NAUTICAL MILES BEGINNING THIS AFTERNOON AND
CONTINUING TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND MONDAY
EVENING WITH THE PASSAGE OF A COLD FRONT.  WHILE SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME...SOME THUNDERSTORMS MAY BECOME STRONG AT
TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

91

In the hours before

Special weather statement, Oct 27, 2:34 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT THU OCT 27 2005

TXZ229-272000-
LA SALLE-
234 PM CDT THU OCT 27 2005

...STRONG THUNDERSTORM APPROACHING NORTHERN LA SALLE COUNTY...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DILLEY...OR 17 MILES NORTH OF COTULLA...
MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN LA SALLE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DUNN
Local storm report, Oct 27, 3:37 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT THU OCT 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     4 N MILLET              28.63N 99.21W
10/27/2005  60 MPH           LA SALLE           TX   TRAINED SPOTTER

&&

JR
Special weather statement, Oct 27, 5:01 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 PM CDT THU OCT 27 2005

TXZ230-272300-
MCMULLEN-
501 PM CDT THU OCT 27 2005

...STRONG THUNDERSTORMS WERE AFFECTING SOUTHERN MCMULLEN COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
TILDEN TO NEAR LOMA ALTA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
HEAVY DOWNPOURS AND ISOLATED CLOUD TO GROUND LIGHTNING.

JR
Local storm report, Oct 27, 5:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 PM CDT THU OCT 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             6 N FREER               27.97N 98.62W
10/27/2005  0.88 INCH        DUVAL              TX   LAW ENFORCEMENT

            REPORTS RELAYED FROM PUBLIC OF HAIL ON HIGHWAY 16...NORTH
            OF FREER. EXACT SIZE UNKNOWN...BUT MAY HAVE BEEN SLIGHTLY
            LARGER THAN NICKLE.

0509 PM     TSTM WND DMG     6 N FREER               27.97N 98.62W
10/27/2005                   DUVAL              TX   LAW ENFORCEMENT

            REPORT RELAYED FROM PUBLIC OF TELEPHONE POLE BLOWN DOWN
            ON HIGHWAY 16.

&&

JR

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.